Pennsylvania, 2005Damaging Wind in Pennsylvania, August 3, 2005
August 3, 2005 · NWS BGM · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 3, 2:15 PM EST, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 3, 2:15 PM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
315 PM EDT WED AUG 3 2005
.SHORT TERM (TONIGHT - FRIDAY)...
ISOLATED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON... MAINLY
ACROSS NORTHERN PA... WESTERN NY AND EASTERN NY... IN AN ENVIRONMENT
CHARACTERIZED BY A WEAK CAP... LOTS OF LOW LEVEL HEAT AND
HUMIDITY... WEAK WIND FIELDS... AND LITTLE IF ANY LARGE SCALE
FORCING. EXPECT THESE ISOLATED STORMS TO CONTINUE THROUGH MID
EVENING... ENDING BY MIDNIGHT. GRIDDED POP FORECASTS THIS EVENING
WILL RANGE FROM 15 TO 25 PERCENT.
ANOTHER HOT DAY IN STORE FOR THE AREA ON THURSDAY. MODELS INDICATE
THAT THURSDAY WILL BE THE WARMEST DAY OF THE CURRENT HEAT WAVE...
WITH 850 MB TEMPERATURES RISING TO NEAR OR JUST ABOVE 20 DEGREES C.
THE RESULT WILL BE HIGHS GENERALLY 2 TO 4 DEGREES WARMER THAN TODAY.
THE BIGGEST CHANGE FROM TODAY MAY BE IN THE SYR AREA WHERE A MORE
SOUTHWESTERLY WIND (AS OPPOSED TO THE NORTHWEST WIND DURING THE PAST
FEW DAYS) WILL RESULT IN DOWNSLOPING AND HIGHS AT LEAST IN THE MID
90S ON THURSDAY. STILL CANT RULE OUT AN ISOLATED STORM ON THURSDAY
AFTERNOON... AS CAPPING WILL BE WEAK... BUT WITH LOTS OF MID-LEVEL
DRY AIR AND NO LARGE SCALE TRIGGER COVERAGE SHOULD BE LESS THAN 20
PERCENT OF THE AREA AND WILL NOT MENTION ANY THUNDERSTORMS FOR NOW.
A COLD FRONT WILL CROSS THE AREA FROM WEST TO EAST LATE THURSDAY
NIGHT THROUGH EARLY FRIDAY AFTERNOON... ACCOMPANIED BY A CHANCE OF
THUNDERSTORMS. CURRENT EXPECTED TIMING DURING THE MORNING FRIDAY IS
NOT FAVORABLE FOR MUCH OF A SEVERE THREAT WITH THIS SYSTEM...
HOWEVER IF THE FRONT IS A BIT SLOWER THAN WHAT IS CURRENTLY PROGGED
THERE COULD BE ENOUGH INSTABILITY FOR AT LEAST A SLIGHT RISK OF
SEVERE WEATHER FRIDAY AFTERNOON. - MSE
&&
.LONG TERM (FRIDAY NIGHT - WEDNESDAY)...
COLD FRONT SLIDES SE OF FORECAST AREA FRI NIGHT WITH HIGH PRES
CENTERED OVER REGION SUN. HI MOVES OFF THE COAST MON. GRADUAL RETURN
OF HUMIDITY AROUND W SIDE OF BERMUDA HIGH. TEMPERATURES REMAIN A BIT
ABOVE NORMAL. SHORT WAVES MAY TRIGGER ISOLATED TO SCATTERED
AFTERNOON THUDERSTORMS THROUGH WED. BMW
&&
.AVIATION (03/18Z - 04/18Z)...
SCT TO BKN CU ACRS AREA FM 18Z TO 01Z. CU SHOULD BEGIN DYING OFF
AFTER SUNSET. ISOLATED THUNDERSTORMS POSSIBLE THROUGH 00Z. ANY
THUNDERSTORMS WILL HAVE POTENTIAL FOR STRONG TO SEVERE GUSTY WINDS.
LOCAL AREAS OF VALLEY FOG OVERNIGHT. CLEAR SKIES AFTER 15Z.
BMW
.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.
&&
MSE/BMW
Hazardous weather outlook, Aug 3, 3:07 AM EST, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
407 AM EDT WED AUG 3 2005
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-040815-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
407 AM EDT WED AUG 3 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING.
SEVERE WEATHER NOT EXPECTED.
RECORD HEAT POSSIBLE AT A FEW LOCATIONS TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
RECORD HEAT POSSIBLE REGIONWIDE THURSDAY. HEAT INDICES MAY BE NEAR
100 DEGREES AT TIMES THURSDAY AFTERNOON...ESPECIALLY URBANIZED
AREAS.
SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE FRIDAY AHEAD OF A COLD
FRONT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
JAB
Thunderstorm Wind, Wyoming
- When
- August 3, 5:10 PM EST to 5:20 PM EST
- Where
- Wyoming County, Eatonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.517, -75.967
Thunderstorm winds downed trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Nebraska, August 3, 2005$6.2 million · 2.25 in hail · 4 events
- Damaging Wind in Minnesota, August 3, 2005$100,000 · 69 kt wind · 1 event
- Flash Flood in Wyoming, August 3, 2005$85,000 · 1 event
- Flash Flood in Wyoming, August 3, 2005$73,000 · 1 event
- Lightning Strike in Wisconsin, August 3, 2005$60,000 · 1 event
- Hail and Damaging Wind in Massachusetts, August 3, 2005$25,000 · 2 in hail · 5 events
- Damaging Wind in South Dakota, August 3, 2005$30,000 · 69 kt wind · 1 event
- Hail and Damaging Winds in Minnesota, August 3 to 4, 20052 in hail · 22 events
- Flash Flood and Hail in Texas, August 3 to 4, 2005$25,000 · 1.75 in hail · 2 events
- Hail and Damaging Wind in Nebraska, August 3, 2005$11,000 · 1.75 in hail · 18 events
- Flash Flooding in South Dakota, August 3, 2005$20,000 · 2 events
- Damaging Wind in North Carolina, August 3, 2005$15,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473508.